Alert archive / Montana / High Wind Warnings in 2024
High Wind Warning 22, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Oct 26, 2024, 3:09 AM MDT for 6 counties in Montana. It took effect at Oct 27, 2024, 9:00 AM MDT. It was in force for 15 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 2024, 3:09 AM MDT (09:09 UTC)
- In effect from
- Oct 27, 2024, 9:00 AM MDT
- Expired
- Oct 28, 2024, 12:00 AM MDT
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Lewis and Clark County, MT, Liberty County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 97 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 27, 10:32 AM MDT | NON-TSTM WND GST 77 | Babb, MT | Ambient Weather Station. Carway, AB station, which is approximately 10 miles to the northeast, gusted to 61 mph between 1000 and 1100 local time. |
| Oct 27, 11:45 AM MDT | NON-TSTM WND GST 57 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Oct 27, 12:00 PM MDT | NON-TSTM WND GST 59 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Oct 27, 12:15 PM MDT | NON-TSTM WND GST 60 | 14 E Saint Mary, MT | Montana Mesonet station Wetzel NE. |
| Oct 27, 12:21 PM MDT | NON-TSTM WND GST 61 | 8 Se East Glacier Park, MT | Mesonet station DCRM8 Deep Creek RAWS. |
| Oct 27, 12:45 PM MDT | NON-TSTM WND GST 64 | 2 Se Browning, MT | Mesonet station MTBWG Browning (MT DOT). |
| Oct 27, 12:53 PM MDT | NON-TSTM WND GST 59 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Oct 27, 1:18 PM MDT | NON-TSTM WND GST 64 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Oct 27, 1:30 PM MDT | HIGH SUST WINDS 42 | 3 Sw Cut Bank, MT | Average wind speed of 42 mph from 1230 to 1330 local time at the Cut Bank Airport. |
| Oct 27, 2:45 PM MDT | NON-TSTM WND GST 61 | 6 Nw Ledger, MT | Mesonet station MTM05 ARC-WTri Conrad. |
| Oct 27, 3:00 PM MDT | NON-TSTM WND GST 57 | 15 S Whitlash, MT | Mesonet station GW4063 EAGLE CREEK COLONY. |
| Oct 27, 3:34 PM MDT | NON-TSTM WND GST 56 | 4 Ne Chester, MT | Mesonet station GW4015 CHESTER FOUR NE. |
| Oct 27, 3:42 PM MDT | NON-TSTM WND GST 61 | 3 Sw Cut Bank, MT | ASOS station KCTB Cut Bank Airport. |
| Oct 27, 4:30 PM MDT | TSTM WND GST 59 | 6 Nnw Sunburst, MT | Mesonet station MTSWT Sweetgrass (MT DOT). |
| Oct 27, 4:30 PM MDT | NON-TSTM WND GST 59 | 6 Nnw Sunburst, MT | Corrects previous tstm wnd gst report from 6 NNW Sunburst. Mesonet station MTSWT Sweetgrass (MT DOT). |
| Oct 27, 7:00 PM MDT | NON-TSTM WND GST 58 | 10 Ese Whitlash, MT | Corrects previous tstm wnd gst report from 10 ESE Whitlash to a non thunderstorm wind gust at MT Lebanon SE Montana Mesonet. |
| Oct 27, 7:00 PM MDT | NON-TSTM WND GST 58 | 10 Ese Whitlash, MT | Montana Mesonet Mt Lebanon SE. |
| Oct 27, 7:15 PM MDT | NON-TSTM WND GST 56 | 5 N Ledger, MT | Mesonet station MTM73 Ledger N Mda. |
| Oct 27, 7:45 PM MDT | NON-TSTM WND GST 55 | 2 Nw Pendroy, MT | Mesonet station MTPND Pendroy (MT DOT). |
| Oct 27, 10:07 PM MDT | NON-TSTM WND GST 55 | 15 E Whitlash, MT | Mesonet station GW0718 Joplin 25nnw. |
| Oct 27, 10:15 PM MDT | NON-TSTM WND GST 65 | 14 W Bynum, MT | Mesonet station DELMT Dellwo (MCSCN). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 9.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
838 WWUS75 KTFX 260909 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 309 AM MDT Sat Oct 26 2024 MTZ301-302-307-308-262300- /O.UPG.KTFX.HW.A.0016.241027T1800Z-241028T0900Z/ /O.NEW.KTFX.HW.W.0022.241027T1500Z-241028T0600Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Saint Mary, East Glacier Park, Dupuyer, Babb, Kiowa, Browning, Choteau, Heart Butte, Marias Pass, Logan Pass, Bynum, Pendroy, and Rogers Pass 309 AM MDT Sat Oct 26 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...From 9 AM Sunday to midnight MDT Sunday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-262300- /O.UPG.KTFX.HW.A.0016.241027T1800Z-241028T0900Z/ /O.NEW.KTFX.HW.W.0022.241027T1800Z-241028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Cut Bank, and Santa Rita 309 AM MDT Sat Oct 26 2024 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...From noon Sunday to midnight MDT Sunday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ304-262300- /O.NEW.KTFX.HW.W.0022.241027T1800Z-241028T0600Z/ Eastern Toole and Liberty- Including the following locations: Joplin, Shelby, Whitlash, Galata, Devon, Chester, and Lothair 309 AM MDT Sat Oct 26 2024 ...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Eastern Toole and Liberty Counties. * WHEN...From noon Sunday to midnight MDT Sunday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Brusda
5 follow-up statements
715 WWUS75 KTFX 261855 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1255 PM MDT Sat Oct 26 2024 MTZ301-302-307-308-271200- /O.CON.KTFX.HW.W.0022.241027T1500Z-241028T0600Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Browning, Logan Pass, Bynum, Marias Pass, Rogers Pass, Kiowa, Heart Butte, Choteau, Babb, East Glacier Park, Pendroy, Dupuyer, and Saint Mary 1255 PM MDT Sat Oct 26 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Southwest winds 35 to 45 mph, with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...From 9 AM Sunday to midnight MDT Sunday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of most intense winds are expected to occur from between noon to 6 PM MDT on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-304-271200- /O.CON.KTFX.HW.W.0022.241027T1800Z-241028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Ethridge, Joplin, Cut Bank, Shelby, Chester, Galata, Santa Rita, Lothair, Devon, and Whitlash 1255 PM MDT Sat Oct 26 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT SUNDAY NIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Eastern Toole and Liberty Counties. * WHEN...From noon Sunday to midnight MDT Sunday Night. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of most intense winds are expected to occur from between 3 PM to 9 PM MDT on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Moldan
620 WWUS75 KTFX 270810 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 210 AM MDT Sun Oct 27 2024 MTZ301-302-307-308-272300- /O.CON.KTFX.HW.W.0022.241027T1500Z-241028T0600Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Rogers Pass, Logan Pass, Babb, Choteau, Dupuyer, Marias Pass, Heart Butte, Saint Mary, Bynum, East Glacier Park, Pendroy, Kiowa, and Browning 210 AM MDT Sun Oct 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...From 9 AM this morning to midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of most intense winds are expected to occur between noon to 6 PM MDT on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-304-272300- /O.CON.KTFX.HW.W.0022.241027T1800Z-241028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Lothair, Santa Rita, Devon, Galata, Joplin, Whitlash, Chester, Cut Bank, Ethridge, and Shelby 210 AM MDT Sun Oct 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Eastern Toole and Liberty Counties. * WHEN...From noon today to midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of most intense winds are expected to occur between 3 PM to 9 PM MDT on Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ RG
770 WWUS75 KTFX 271914 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 114 PM MDT Sun Oct 27 2024 MTZ301-302-307-308-280600- /O.CON.KTFX.HW.W.0022.000000T0000Z-241028T0600Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Browning, Pendroy, Rogers Pass, East Glacier Park, Heart Butte, Bynum, Marias Pass, Kiowa, Dupuyer, Choteau, Babb, Logan Pass, and Saint Mary 114 PM MDT Sun Oct 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of most intense winds are expected to occur between now and 6 PM MDT today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-304-280600- /O.CON.KTFX.HW.W.0022.000000T0000Z-241028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera-Eastern Toole and Liberty- Including the following locations: Lothair, Devon, Santa Rita, Cut Bank, Galata, Joplin, Whitlash, Chester, Ethridge, and Shelby 114 PM MDT Sun Oct 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties, and Eastern Toole and Liberty Counties. * WHEN...Until midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The period of most intense winds are expected to occur between 3 PM to 9 PM MDT today. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ IG
344 WWUS75 KTFX 280353 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 953 PM MDT Sun Oct 27 2024 MTZ304-280500- /O.CAN.KTFX.HW.W.0022.000000T0000Z-241028T0600Z/ Eastern Toole and Liberty- Including the following locations: Galata, Shelby, Whitlash, Chester, Lothair, Joplin, and Devon 953 PM MDT Sun Oct 27 2024 ...HIGH WIND WARNING IS CANCELLED... $$ MTZ301-302-307-308-280600- /O.CON.KTFX.HW.W.0022.000000T0000Z-241028T0600Z/ East Glacier Park Region-Northern High Plains-Southern Rocky Mountain Front-Southern High Plains- Including the following locations: Dupuyer, Marias Pass, Logan Pass, Bynum, East Glacier Park, Browning, Rogers Pass, Babb, Choteau, Kiowa, Saint Mary, Heart Butte, and Pendroy 953 PM MDT Sun Oct 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 70 mph expected. * WHERE...The Rocky Mountain Front and adjacent foothills and plains. * WHEN...Until midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ MTZ303-280600- /O.CON.KTFX.HW.W.0022.000000T0000Z-241028T0600Z/ Eastern Glacier, Western Toole, and Central Pondera- Including the following locations: Ethridge, Santa Rita, and Cut Bank 953 PM MDT Sun Oct 27 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 40 mph, with gusts up to 65 mph expected. * WHERE...Eastern Glacier, Western Toole, and Central Pondera Counties. * WHEN...Until midnight MDT tonight. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. Remember, a High Wind Warning means that there is at least an 80% chance of 40 mph sustained winds or 58 mph wind gusts occurring during the warning period. && $$ Ludwig
256 WWUS75 KTFX 280531 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1131 PM MDT Sun Oct 27 2024 MTZ301>303-307-308-280645- /O.EXP.KTFX.HW.W.0022.000000T0000Z-241028T0600Z/ East Glacier Park Region-Northern High Plains-Eastern Glacier, Western Toole, and Central Pondera-Southern Rocky Mountain Front- Southern High Plains- Including the following locations: Marias Pass, Bynum, Rogers Pass, Heart Butte, Choteau, Saint Mary, Kiowa, Cut Bank, Browning, East Glacier Park, Santa Rita, Ethridge, Dupuyer, Pendroy, Logan Pass, and Babb 1131 PM MDT Sun Oct 27 2024 ...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT... The threat for strong winds is ending. $$ Brusda
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Oct 25, 11:54 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 25, 11:54 PM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1154 PM MDT Fri Oct 25 2024 ...AVIATION SECTION UPDATED... .SYNOPSIS... Warm but breezy weather is expected this weekend, with temperatures reaching the mid 60s to low 70s for most of us by Sunday, though wind gusts of 40-50 mph will make it feel less pleasant for outdoor activities on Sunday. A pronounced pattern shift occurs Sunday night and Monday, with cooler and wetter weather expected next week. && .UPDATE... A weak disturbance within a building upper level ridge is resulting in widespread mid and upper level cloudiness across the region this evening. Given the relatively dry sub-cloud layer, precipitation falling out of these clouds is evaporating before it reaches the surface. Although I cannot rule out a few sprinkles here and there across portions of Southwest and Central Montana tonight, the chance for measurable precipitation is less than 10%. The broad ridge continues building in through the overnight, which will allow for daytime highs Saturday to climb well above average. This will come with breezy winds however, especially across the plains. No significant updates were needed this evening. -AM && .AVIATION... 26/06Z TAF Period A weak disturbance will maintain increased mid and high level clouds tonight across the region. Clearing takes place by around daybreak for most areas, but the cloudiness persists into Saturday along the Rocky Mountain Front and adjacent plains. South to southwesterly winds increase on Saturday as well, with mountain wave turbulence along the Continental Divide. - RCG Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 208 PM MDT Fri Oct 25 2024/ Key Points: -Warm weekend, though strong and gusty winds are expected on Sunday -Cooler and wetter next week as some areas see their first snowflakes of the season Short Term (Through Sunday night)... After a relatively quiet rest of the day today with just some passing high clouds, temperatures will surge across North Central and Southwestern Montana as an upper level ridge builds in across the Northern Rockies. While this ridge will bring warmer temperatures to the area, a lee trough will develop at the surface along the Rocky Mountain Front, which will contrast with higher surface pressure just to our west and, as a result, will generate some gusty winds across North Central and Southwestern Montana on Saturday, with gusts to 20 mph across the Southwestern Valleys and 30-40 mph across the Plains. As we head into the day on Sunday, our upper level ridge will begin to break down as a deep upper level low begins to push into British Columbia and the Pacific Northwest, which will cause strong upper level winds at the leading edge of this trough to promote strong, gusty winds at the surface, which will be enhanced at times due to mountain waves breaking off the Rocky Mountain Front. Expect wind gusts of 40-50 mph across most of the area, with the usually windy spots along the Rocky Mountain Front to Cut Bank seeing the chance for some wind gusts of 60-70 mph. Winds will persist into the overnight hours, especially across the plains, as cold air advection allows the incoming cooler air to continue to mix these winds to the surface during the overnight hours. Extended (Monday through next Friday)... The aforementioned upper level low will fill in a bit as it moves across the Northern Rockies, but will still be a pronounced trough as it pushes into Montana on Monday. As it moves into the area, expect periods of rain and mainly mountain snow to fall across the area, with some snowflakes possibly reaching some of the valleys of Southwestern Montana and even some of the higher elevations on the plains as well overnight Monday and into Tuesday morning. This trough will move eastward Tuesday night and Wednesday, bringing a period of slightly warmer and drier weather to the area for Wednesday and maybe Thursday, though models indicate another upper level low moving into the area for the end of next week. Ludwig && .PRELIMINARY POINT TEMPS/POPS... GTF 35 68 39 70 / 0 0 0 0 CTB 29 62 34 64 / 0 0 0 10 HLN 36 67 36 69 / 0 0 0 20 BZN 32 67 33 69 / 10 0 0 0 WYS 21 56 23 56 / 0 0 0 0 DLN 31 64 33 65 / 10 0 0 0 HVR 27 67 35 70 / 0 0 0 0 LWT 33 68 38 70 / 10 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday afternoon through late Sunday night for East Glacier Park Region-Eastern Glacier, Western Toole, and Central Pondera-Northern High Plains-Southern High Plains- Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.